Alert archive / Texas / Small Craft Advisories in 2023

Small Craft Advisory 21, NWS Brownsville, TX

February 16, 2023

NWS Brownsville, TX issued this small craft advisory at Feb 16, 2023, 4:05 AM CST. It took effect at Feb 16, 2023, 10:00 AM CST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2023, 4:05 AM CST (10:05 UTC)
In effect from
Feb 16, 2023, 10:00 AM CST
Expired
Feb 17, 2023, 9:57 PM CST
In force
36 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

115 
WHUS74 KBRO 161005
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
405 AM CST Thu Feb 16 2023

GMZ150-155-170-175-161815-
/O.CON.KBRO.GL.W.0004.230216T1800Z-230217T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
405 AM CST Thu Feb 16 2023

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST
FRIDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 11 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...From noon today to 6 AM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-161815-
/O.NEW.KBRO.SC.Y.0021.230216T1600Z-230217T1200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
405 AM CST Thu Feb 16 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 AM
CST FRIDAY...

* WHAT...North winds 20 to 30 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...From 10 AM this morning to 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
281 
WHUS74 KBRO 161816
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1216 PM CST Thu Feb 16 2023

GMZ150-155-170-175-170230-
/O.CON.KBRO.GL.W.0004.000000T0000Z-230217T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
1216 PM CST Thu Feb 16 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 11 ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-170230-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-230217T1200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
1216 PM CST Thu Feb 16 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...North winds 20 to 30 kt expected.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

53
399 
WHUS74 KBRO 162204 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
404 PM CST Thu Feb 16 2023

GMZ150-155-170-175-171200-
/O.CON.KBRO.GL.W.0004.000000T0000Z-230217T1200Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
404 PM CST Thu Feb 16 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...North winds 25 to 30 knots with gusts up to 40 knots and
  seas 8 to 12 feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-171200-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-230217T1200Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
404 PM CST Thu Feb 16 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...North winds 20 to 30 knots and very rough bay waters. 

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
309 
WHUS74 KBRO 170938
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
338 AM CST Fri Feb 17 2023

GMZ150-155-170-175-171800-
/O.CON.KBRO.GL.W.0004.000000T0000Z-230217T1200Z/
/O.EXB.KBRO.SC.Y.0021.230217T1200Z-230218T0600Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
338 AM CST Fri Feb 17 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...For the Gale Warning, north winds 25 to 30 kt with gusts
  up to 35 kt and seas 9 to 12 ft. For the Small Craft Advisory,
  north winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11
  ft expected.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...For the Gale Warning, until 6 AM CST early this 
  morning. For the Small Craft Advisory, until midnight CST 
  tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

GMZ130-132-135-171800-
/O.EXT.KBRO.SC.Y.0021.000000T0000Z-230217T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
338 AM CST Fri Feb 17 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
534 
WHUS74 KBRO 171256
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
656 AM CST Fri Feb 17 2023

GMZ130-132-135-172100-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-230217T2100Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
656 AM CST Fri Feb 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-172100-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-230218T0600Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
656 AM CST Fri Feb 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 33 kt and seas 
  6 to 11 ft.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
299 
WHUS74 KBRO 172059
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
259 PM CST Fri Feb 17 2023

GMZ130-132-135-180000-
/O.EXT.KBRO.SC.Y.0021.000000T0000Z-230218T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
259 PM CST Fri Feb 17 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Laguna Madre between the Port of Brownsville and 
  Baffin Bay.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds continue near 20 knots across
  portions of Laguna Madre this afternoon, with a few gusts bn 25
  and 30 knots. These winds will begin to drop toward 6 pm and
  much more rapidly after that time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-170-175-180500-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-230218T0600Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
259 PM CST Fri Feb 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 33 kt and seas 
  6 to 11 ft.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Update...52/BSG
050 
WHUS74 KBRO 172209 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
409 PM CST Fri Feb 17 2023

GMZ130-132-135-172315-
/O.CAN.KBRO.SC.Y.0021.000000T0000Z-230218T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
409 PM CST Fri Feb 17 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Surface observation stations within the Laguna Madre indicate that
winds have fallen below Small Craft Advisory criteria. As a result,
the Advisory has been cancelled a couple of hours early. 

However, Small Craft Should Exercise Caution is in effect for the
Laguna Madre until midnight tonight due to breezy winds. 


$$

GMZ150-155-170-175-180600-
/O.CON.KBRO.SC.Y.0021.000000T0000Z-230218T0600Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
409 PM CST Fri Feb 17 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North to northeast winds 10 to 20 knots and seas 6 to 9 
  feet.

* WHERE...Gulf waters between the mouth of the Rio Grande and 
  Baffin Bay from 0 to 60 nm.

* WHEN...Until midnight CST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
347 
WHUS74 KBRO 180357 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
957 PM CST Fri Feb 17 2023

GMZ150-155-170-175-180500-
/O.CAN.KBRO.SC.Y.0021.000000T0000Z-230218T0600Z/
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
957 PM CST Fri Feb 17 2023

...SMALL CRAFT ADVISORY IS CANCELLED...

Buoy observations along the Lower Texas Coast indicate that seas
are steadily subsiding and are now below established Small Craft 
Advisory criteria. As a result, the Advisory has been cancelled a
couple of hours early. 

However, Small Craft Exercise Caution from 0 to 60 nautical miles
offshore is in effect through the remainder of the overnight hours
due to seas. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 10:45 PM CST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 15, 10:45 PM CST, 5 hours 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1045 PM CST Wed Feb 15 2023

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 250 PM CST Wed Feb 15 2023

Overall, the going forecast is in decent shape this afternoon, with
still some final decisions to make on potential upgrades in the fire
weather arena for warning locations and times.  Details on this in
the fire weather discussion section below.  Otherwise, the main
story is a change from spring warmth and humidity back to winter-
like weather, Valley-style, beginning Thursday and continuing into
the first part of the weekend.

Positively-tilted 500 mb trough swings through the southern Plains
Thursday, with first shot of cooler and drier air arriving across
the ranchlands just before daybreak, the mid Valley soon after
daybreak, and the lower Valley by late morning or early afternoon.
Ahead of the front, stiff south/southeast winds across the lower/mid
Valley lay down enough to allow misty soupy conditions with low
clouds to redevelop after sunset, with patchy fog (visibility
below 3 miles) in many spots along/east of IH 69C/US 281.
Temperatures will once again only fall into the lower 70s ahead of
the front.

The trick to Thursday lies in the broader southwesterly flow in the
700-500 mb layer that holds for much of the day Thursday. This flow,
along with an embedded weak shear axis, should provide enough lift
to kick off a few showers mainly along/east of IH-69C/US 281
following the front, and post-frontal low clouds will keep
temperatures from rising - in fact, expecting a period of steady or
slowly falling temperatures into the lower 60s especially along/east
of IH 69E/US 77 in Cameron-Kenedy through noon and perhaps later.
This was already handled nicely in the previous forecast.  Farther
west and north, from the Brush Country/upper Valley into the Rio
Grande Plains, clouds will lift and thin out with more sunshine as
the day progresses. While airmass is much cooler than recent days
(lower 90s today and Valentine's Day), the true colder air doesn't
arrive until after sunset, so model blends carrying 70-lower 70s is
on point.

Thursday night will see the reinforcing colder air filter in as the
aforementioned 500 mb trough moves east, with more mid level
westerlies allowing the chillier air to overspread the region. Have
lowered min temps by Friday morning a few degrees, now upper 30s to
lower 40s.  With the continued advection, overnight winds likely to
remain at 10-15 mph (higher near the coast), and wind chill may
flirt with 30 by sunrise Friday.  For now, forecasting 33 to 37
across the region but this will need to be watched.

&&

.LONG TERM...
(Friday through next Wednesday)
Issued at 250 PM CST Wed Feb 15 2023

A cold start to the long term forecast on Friday after the cold
front passes through. Surface high pressure will follow behind the
front that will help push cold and dry air into the region. Could
see some breezy to windy conditions on Friday due to the northerly
winds. High temperatures for Friday are expected to range from upper
50s to low 60s with lows that in the upper 30s to low 40s.
Temperatures will start to warm back up on Saturday as onshore flow
returns brining warm, moist air into the region. By Sunday, high
temperatures in the upper 70s to near 80 and lows in the upper 50s
to low 60s. Surface high pressure will move eastward towards the
end of the weekend, and by that time Deep South Texas and the Lower
Rio Grande Valley will be in almost zonal flow like pattern.

A cut off low around Baja-California will move over land at the
start of the work week and starts to makes its way towards the
region by the end of the long term on Wendesday. However, this
system does not seem to carry much in the way of rain chances at
this time. It should also be noted that the GFS and ECMWF models
resolve the movement and timing of this Baja Low differently. The
GFS keeps the energy from the low more to the north and has it a bit
stronger, while the ECMWF has the low more open and could have some
impacts to us with the low a bit more south. Regardless, the
presence of the Baja Low in both of the models does not lead to a
significant chance in rain, thus keeping the long term forecast dry.
The temperatures for the work week will still be warm with highs in
the 80s for most of Deep South Texas, however it is possible that
highs could get into the lower 90s on Tuesday. While the lows will
be mostly in the 60s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1031 PM CST Wed Feb 15 2023

Low-level stratus continues to move inland and stretch westward
across Deep South Texas late this evening. MVFR, due to low
ceilings, is being reported at all 3 TAF sites as of 04z/10 PM
CST. Though a few instances of IFR are possible overnight, MVFR
should continue to prevail into Thursday morning. A cold front
is still on track to push through Deep South Texas after midnight
tonight...by sunrise. A slight chance of rain will accompany the
front, but confidence is not high enough to include precipitation
in KMFE or KHRL's TAFs at this time. Northerly winds behind the cold
front will increase and become gusty through the afternoon, with
gusts between 30 and 35 knots at all three TAF sits. Ceilings
will break apart and VFR is expected to prevail by midday.

&&

.MARINE...
Issued at 250 PM CST Wed Feb 15 2023

Now through Thursday Night...Marine layer in viscous southerly
flow doing its thing and winds have been in check at caution
levels along Laguna Madre and the open gulf. This will continue
overnight with winds generally 15 to 20 knots and seas near 5-6
feet beyond a few nautical miles offshore. With the warm humid air
overriding the cooler nearshore waters, may see another period of
less than 1 nm fog so something to consider later tonight. This
changes fairly dramatically Thursday as strong north-northwest
winds crank up behind the front. Situation is not as clear cut
given the lack of strong cold air advection, but models have been
consistent on sustained 30 knot winds now across all waters...and
though there may be some marine layer influence near shore, the
direction quickly backs northerly which should be enough to get
frequent gusts a little over gale force (34-37 knots) in all
waters. With that in mind, have hoisted Gale Warning for all Gulf
waters from noon through 6 AM Friday.

As for the Laguna...situation is more tuned to high end small craft
with perhaps a gale force gust here and there but generally gusts
holding at 29 to 32 knots during the peak of the stronger winds
during the period mentioned above.  Seas will obviously become rough
and high...so bottom line is small craft should consider remaining
in port beginning Thursday morning and continuing through at least
daybreak Friday.

Friday through Next Wednesday...Hazardous marine conditions for
Friday are expected to carry into Saturday. Waves height could be
in the range of 8 to 11 feet with northerly winds between 25 to 30
knots and some gusts approaching gale. Marine conditions are
expected to calm down over the weekend becoming more favorable by
the end of Saturday and into Sunday. Winds could become elevated
again around Tuesday required Small Craft Exercise Caution and
lasting through Wednesday.

&&

.FIRE WEATHER...
Issued at 250 PM CST Wed Feb 15 2023

Now through Thursday Night...The question isn't weather there will
be a Red Flag event, it's where it will occur. Looking most likely
is the Brush Country, upper Valley, and parts of the Brooks and
perhaps Kenedy ranchlands. Farther east, the lower clouds and even
some light precipitation hold on longer...perhaps well past
noon...which will keep temperatures down (as mentioned above) and
thus humidity from dropping as rapidly as locations mentioned
above. Model blends have lowered humidity (dewpoints, with similar
temperatures) farther west, and winds should still be able to
push 20 mph and gusty well into the afternoon except 15-20 mph
across the Rio Grande Plains (Zapata) where humidity could fall
below 15 percent. All of these areas, therefore, are becoming more
likely for a Red Flag event - and when overlaid with Level 2
(Extreme) drought and increasing soil moisture deficits as well as
cured fuels, the situation is well set up for a fire spread day.
Important will be prevention of wildfires Thursday afternoon so
all safety precautions should be in place.

Friday...The dry air behind this cold front will cause relative
humidity values to drop for most of Deep South Texas to the 20s,
with some locations in Zapata, Starr, and and Jim Hogg to be in
the teens. Locations along the coast will be in the 30s. 20 foot
winds do stay below 15 knots for most of the region except along
the coast. While the winds may not be strong, the low relative
humidity is concerning. Will need to continue to monitor to see if
a Fire Danger Statement will be needed in case the winds are
higher than what is forecasted.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             82  65  70  46 /   0   0  30   0
HARLINGEN               86  62  70  42 /   0   0  20   0
MCALLEN                 89  63  70  44 /   0  10  20   0
RIO GRANDE CITY         92  60  72  44 /   0   0   0   0
SOUTH PADRE ISLAND      78  61  69  47 /   0  10  30   0
BAYVIEW/PORT ISABEL     81  62  69  45 /   0  10  30   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from 9 AM CST Thursday through Thursday
     afternoon for TXZ248>255-351-353>355.

GM...Gale Warning from noon Thursday to 6 AM CST Friday for GMZ150-
     155-170-175.

&&

SHORT TERM...52-Goldsmith
LONG TERM....64-Katz
AVIATION...67-Mejia
Hazardous weather outlook, Feb 15, 4:20 PM CST, 11 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
420 PM CST Wed Feb 15 2023

TXZ248>255-351-353>355-451-454-455-162230-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo-
Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island-
Cameron Island-
420 PM CST Wed Feb 15 2023

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk of rip currents at the beaches of South
Padre Island and Boca Chica Beach.

Patchy fog may develop tonight, mainly after midnight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Fire Weather Watch remains in effect for all of Deep South
Texas on Thursday due to strong winds and low humidities behind a
strong cold front. An upgrade to a Red Flag Warning will likely
become necessary for the Brush Country, the Upper Valley, and the
Brooks/Kenedy County Ranches on Thursday.

A Wind Advisory may be needed for the islands and coastal
portions of Cameron, Willacy, and Kenedy counties on Thursday.

An elevated risk of rip currents will occur through most of the
period along the beaches of South Padre Island and Boca Chica
Beach.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-162230-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Gulf waters from Port Mansfield to the Rio Grande out 20 nm-
Gulf waters from Baffin Bay to Port Mansfield out 20 nm-
Gulf waters from Port Mansfield to the Rio Grande extending from
20 to 60 nm-
Gulf waters from Baffin Bay to Port Mansfield extending from
20 to 60 nm-
420 PM CST Wed Feb 15 2023

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Patchy sea fog will once again be possible tonight across the
Laguna Madre and nearshore waters. Visibilities may drop down to
one nautical mile or less at times.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Gale Warning is in effect from noon Thursday through Friday
morning for the nearshore and offshore coastal waters. Small Craft
Advisory conditions will occur across the Laguna Madre from
Thursday morning through Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

MB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 4:05 AM CSTRip Current StatementBROCameron, Kenedy, Willacy62 hr
Feb 16, 4:05 AM CSTHigh Surf AdvisoryBROCameron, Kenedy, Willacy38 hr
Feb 16, 4:32 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more12 hr

Nearby

Small Craft Advisories in Texas, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.